Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 2, 1999, 9:19 PM EST for Gilchrist County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 1999, 9:19 PM EST (02:19 UTC)
- Expired
- Jan 2, 1999, 10:05 PM EST
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Gilchrist County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 9:45 PM EST | Thunderstorm Wind | Trenton, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 9:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 030219 RRA SVRJAX FLC041-030305- BULLETIN SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 919 PM EST SAT JAN 2 1999 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILCHRIST COUNTY IN NORTHERN FLORIDA * UNTIL 1005 PM EST * AT 917 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS NEAR THE SUWANNEE RIVER MOVING NORTHEAST AT 35 MPH. * STORMS CAN BE EXPECTED IN THE VICINITY OF... BELL BY 925 PM EST TRENTON BY 930 PM EST GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT TIL 3 AM. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMEJRGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. THESE STORMS CAUSED WIND DAMAGE AND ESTIMATED WIND GUSTS TO 70 MPH IN DIXIE COUNTY EARLIER THIS EVENING. MOHLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 7:50 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 2, 7:50 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 750 PM EST SAT JAN 2 1999 LATEST SURFACE ANALYSIS SHOWS FRONT JUST WEST OF TLH WITH PRE- FRONTAL SQUALL LINE JUST EAST OF TLH. LEADING EDGE OF SQUALL LINE NOW BEGINNING TO MOVE INTO THE WESTERN EDGE OF KJAX 88D. ATMOSPHERE HAS BEEN WORKED OUT WITH EARLIER SQUALL LINE. HOWEVER...SURFACE ANALYSIS CONTINUES TO SHOW DPTS IN THE MID TO UPPER 60S ACROSS CWA WITH SOME REPORTING NEAR 70. LATEST 88D VAD WIND PROFILE SHOWS LOW LEVEL WND GRATER THAN 50 KTS WITH SFC WNDS NEAR 10 KNOTS AND MOSTLY UNIDIRECTIONAL SHEAR. THIS LOW LEVEL WIND FLOW IS KEEPING STRONG LOW LEVEL WAA AHEAD OF COLD FRONT TO THE WEST AND SOUTH OF WARM FRONT WHICH IS NOW LOCATED NORTH OF CWA. THUS...THE POTENTIAL EXITS FOR ADDITIONAL STRONG TSTMS MOVING ACROSS CWA TONIGHT WITH A FEW SEVERE. JUDGING BY THE LATEST IR LOOP...LOOKS LIKE SOUTHERN SECTIONS OF CWA AND CNTRL FL ARE UNDER A GREATER THREAT NOW. AS SECOND LINE OF SHWRS AND TSTMS APPROACHES THE CWA...WINDS SHOULD PICK UP AGAIN FROM THE SOUTH SO ZONES FOR GA AND FL LOOK FINE. ONLY AMENDMENTS THAT I FORESEE ATTM WILL DEPEND ON WHAT SPC DOES WITH WW 6. CWF...41008 HAS BEEN REPORTING SE WNDS FOR THE PAST FEW HRS BETWEEN 15 AND 20 WITH HIGHEST WAVE HEIGHT AT 8 FT. SOUTH OF SGJ...EAST CAPE BUOY IS REPORTING SUSTAINED WNDS OF 25 KNTS WITH HIGHER GUSTS AND SEAS NEAR 11 FT. WILL RECOMMEND AMENDING CWF TO REFLECT MORE REALISTIC SEAS AS THE CURRENT FORECAST HAS HIER SEAS NORTH OF SGJ. SANTOS
In the hours before
Special weather statement, Jan 2, 4:00 PM EST, 5 hours 19 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030200- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EST SAT JAN 2 1999 ...A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA EXCEPT FLAGLER COUNTY INCLUDING THE COASTAL WATERS NORTH OF FLAGLER COUNTY IN NORTHEAST FLORIDA... ...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... A STRONG COLD FRONT WITH AN ASSOCIATED PRE-FRONTAL SQUALL LINE MOVING ACROSS THE FLORIDA PANHANDLE THIS AFTERNOON IS EXPECTED TO BEGIN MOVING INTO SOUTHEAST GEORGIA AND NORTH FLORIDA NEAR I-75 LATE THIS EVENING AFTER SUNSET. THE SQUALL LINE WILL THEN RACE EAST ACROSS THE AREA THROUGH THE EARLY MORNING HOURS ON SUNDAY WITH MOST OF THE ACTIVITY MOVING OFF SHORE INTO THE COASTAL WATERS BEFORE SUNRISE. SCATTERED SHOWERS AND THUNDERTORMS WILL ALSO CONTINUE TO DEVELOP AHEAD OF THE MAIN SQUALL LINE ALONG A LINE EXTENDING FROM ALMA IN SOUTHEAST GEORGIA TO LEVY COUNTY IN NORTH FLORIDA WEST OF I-75. THUNDERTORMS DEVELOPING ALONG THIS LINE AND THE LINE ITSELF WILL SLOWLY MOVE TO THE NORTHEAST THROUGH THE EVENING HOURS AS THE MAIN SQUALL LINE TO THE WEST RACES EAST. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE EVENING HOURS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE BRINGING VERY HEAVY RAINFALL...WIND GUSTS IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. TORNADOES WILL ALSO BE POSSIBLE AS THE TWO LINES OF SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. PERSONS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE URGED TO MONITOR THIS DEVELOPING WEATHER SITUATION AND STAYED TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA. FOR THE MARINE INTERESTS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DUE TO HI WINDS AND SEAS. BOATERS ARE URGED TO REMAIN IN SAFE HARBOR DUE TO THIS AND THE APPROACHING SQUALL LINE TONIGHT. SPOTTERS ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT. SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:45 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 60 min |
| Jan 2, 8:51 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 64 min |
| Jan 2, 9:22 PM EST | Severe Thunderstorm Warning | JAX | Columbia | 48 min |
| Jan 2, 9:46 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Union | 64 min |
| Jan 2, 10:14 PM EST | Severe Thunderstorm Warning | JAX | Marion | 91 min |
| Jan 2, 10:26 PM EST | Severe Thunderstorm Warning | JAX | Clay, Putnam | 89 min |
| Jan 2, 10:26 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 89 min |
| Jan 2, 11:02 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 78 min |
| Jan 2, 11:31 PM EST | Tornado Warning | JAX | Clay, Saint Johns | 34 min |
| Jan 2, 11:38 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 77 min |
| Jan 2, 11:57 PM EST | Tornado Warning | JAX | Saint Johns | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.